MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING PLATE, SAGITTAL SPLIT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC; IMPLANT
Model Number 55-10556
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is implanted in the patient and is not available for evaluation.If additional information is received, it will be reported in a supplemental report.
 
Event or Problem Description
It was reported by a health care professional that during a post-operative ct, an implant plate screw hole was found to be damaged.No information was provided on how the plate screw hole was damaged.There was no adverse event to the patient and no revision surgery will be performed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the device was not returned nor a ct scan depicting the broken plate could be provided.Further information (e.G.Ct scan image of broken plate, implantation date, ct scan date) has been requested regarding the event.The sales rep has provided that the initial implantation date was end of (b)(6) 2018 and that a ct scan was performed on (b)(6) 2019.In the event description, it is stated that ¿fixation of the mandibular osteotomy site has no problem and there is no adverse event.So no plan for revision surgery.¿ the plate breakage was observed 3 months after initial implantation.In the instructions for use ((b)(4), 2018oct18) related to this device, it is stated that, ¿(¿) in all but mandibular bridging plate applications and for medical attention of arthrodesis, the implants are designed to function only until bony healing (usually 610 weeks).Delayed healing, nonunion or subsequent bone resorption or trauma may lead to excessive stress on the implant(s) and result in loosening, bending, cracking or fracturing.Postoperative care consisting of a soft food diet must be followed.(¿)¿ some of the possible root causes according to the related risk management file are: wrong/ missing information, too much load on implant/ bone, improper insertion/ positioning of implant, wrong implant placement (e.G.Region with reduced bone quality, too much bone compression during screw insertion), implant was damaged by instrument/screw during bending/shaping/insertion, wrong choice of implant (e.G.Screw too short due to system mixup and / or poorly assembled/used instrument or misleading measuring/identification).There are no indications for any design, material or manufacturing related problems were found in this investigation.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
LOCKING PLATE, SAGITTAL SPLIT, 12MM BAR, 6 HOLE, ORTHIOGNATHIC
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key8436285
Report Number0008010177-2019-00012
Device Sequence Number1795326
Product Code JEY
UDI-Device Identifier04546540366252
UDI-Public04546540366252
Combination Product (Y/N)N
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-10556
Device Catalogue Number55-10556
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1